MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LAUREATE WORLD PHACO SYSTEM, ACCESSORY, HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LAUREATE WORLD PHACO SYSTEM, ACCESSORY, HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750470
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that, during anterior vitrectomy surgery an ophthalmic handpiece didn't cut, and no cutting sound was heard.It is unknown whether the surgery was completed.Patient harm was not reported.Additional information has been requested, none received till date.
 
Additional Manufacturer Narrative
Additional information was provided in sections h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no product returned for this investigation.Based on the information obtained, the root cause of the reported event is inconclusive.A non-conformance-based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation with the same event code.There was no service record nor product returned for testing.Therefore, based upon the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in sections d9, h3, h.6 and h.11.Evaluation at manufacturing site confirmed the reported failure, as testing demonstrated the tip port did not actuate, resulting in a nonconforming handpiece.The root cause of the reported complaint was attributed to the nonconforming handpiece; however, the specific timing and mechanism of the nonconformance could not be determined.Based on low occurrence and risk management review, no additional corrective actions were required at this time.Quality assurance will continue to monitor complaint data for evidence of adverse trending.The manufacturer internal reference number is: (b)(4).

Brand Name
LAUREATE WORLD PHACO SYSTEM, ACCESSORY, HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23886697
Report Number2028159-2025-01921
Device Sequence Number18554450
Product Code HQC
UDI-Device Identifier00380657504701
UDI-Public(01)00380657504701(17)330818(11)230821(10)163PVT
Combination Product (Y/N)N
PMA/510(K) Number
K021566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750470
Device Lot Number163PVT
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2025
Supplement Date Received by Manufacturer01/22/2026
04/16/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/13/2026
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown